HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Deciding stability and mortality of piecewise affine dynamical systems

Abstract : We show that several global properties (attractivity, global asymptotic stability and mortality) of discrete time dynamical systems defined by iteration of piecewise-affine maps are undecidable. Such results had been known only for local properties (e.g., point-to-point reachability). These three properties are undecidable in dimension at least two, but turn out to be decidable in one dimension for continuous maps. This gives a partial answer to a question of Sontag on the decidability of the stability of saturated linear dynamical systems.
Document type :
Journal articles
Complete list of metadata

Contributor : Publications Loria Connect in order to contact the contributor
Submitted on : Tuesday, September 26, 2006 - 2:51:37 PM
Last modification on : Friday, May 13, 2022 - 10:18:05 PM


  • HAL Id : inria-00100820, version 1


Vincent D. Blondel, Olivier Bournez, Pascal Koiran, Christos Papadimitriou, John N. Tsitsiklis. Deciding stability and mortality of piecewise affine dynamical systems. Theoretical Computer Science, Elsevier, 2001, 255 (1-2), pp.687-696. ⟨inria-00100820⟩



Record views